Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2005, 7:08 PM CDT for Maries County, Phelps County, Pulaski County, Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 13, 2005, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Maries County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:48 PM CDT | FUNNEL CLOUD | Newburg, MO | |
| Jun 13, 7:48 PM CDT | FUNNEL CLOUD | Newburg, MO | |
| Jun 13, 7:53 PM CDT | FUNNEL CLOUD | 1 Nw Rolla, MO | |
| Jun 13, 7:53 PM CDT | FUNNEL CLOUD | 1 Nw Rolla, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 140008
SVRSGF
MOC125-161-169-140100-
/O.NEW.KSGF.SV.W.0105.050614T0008Z-050614T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN CENTRAL MISSOURI.
PHELPS COUNTY IN CENTRAL MISSOURI.
MARIES COUNTY IN CENTRAL MISSOURI.
* UNTIL 800 PM CDT.
* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF DIXON...OR 14 MILES NORTH OF FORT LEONARD WOOD...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTHWEST OF DOOLITTLE BY 725 PM CDT.
THE TOWNS OF JEROME...NORTHWYE AND VICHY ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3800 9227 3783 9215 3786 9184 3812 9157
3811 9195
$$
RUNNELS2 follow-up statements
000
WWUS53 KSGF 140024
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT MON JUN 13 2005
MOC169-140033-
/O.CAN.KSGF.SV.W.0105.000000T0000Z-050614T0100Z/
PULASKI MO-
723 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY HAS BEEN
CANCELLED...
AT 720 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY HAS
BEEN CANCELLED.
LAT...LON 3805 9202 3785 9201 3786 9184 3812 9157
3811 9195
$$
MOC125-161-140100-
/O.CON.KSGF.SV.W.0105.000000T0000Z-050614T0100Z/
MARIES MO-PHELPS MO-
723 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PHELPS AND MARIES
COUNTIES UNTIL 800 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWBURG...OR 10 MILES WEST OF ROLLA...AND MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ROLLA BY 740 PM CDT.
THE TOWNS OF JEROME...NORTHWYE AND VICHY ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3805 9202 3785 9201 3786 9184 3812 9157
3811 9195
$$
RUNNELS000
WWUS53 KSGF 140054
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT MON JUN 13 2005
MOC125-140102-
/O.CAN.KSGF.SV.W.0105.000000T0000Z-050614T0100Z/
MARIES MO-
752 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARIES COUNTY HAS BEEN
CANCELLED...
AT 750 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3800 9197 3785 9201 3786 9184 3805 9157
3804 9185
$$
MOC161-140100-
/O.CON.KSGF.SV.W.0105.000000T0000Z-050614T0100Z/
PHELPS MO-
752 PM CDT MON JUN 13 2005
...A TORNADO WARNING CONTINUES FOR PHELPS COUNTY UNTIL 800 PM CDT...
AT 750 PM CDT...SEVERAL FUNNEL CLOUDS HAVE BEEN REPORTED BETWEEN
NEWBERG AND ROLLA...BUT NO TOUCH DOWNS. THIS STORM WILL MOVE EAST
THROUGH ST JAMES...THOUGH WAS SHOWING SIGNS OF WEAKENING. RESIDENTS
AND MOTORISTS ALONG I44 SHOULD BE ALERT FOR POSSIBLE TORNADIC
ACTIVITY.
LAT...LON 3800 9197 3785 9201 3786 9184 3805 9157
3804 9185
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:25 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT MON JUN 13 2005 .DISCUSSION... INCREASINGLY UNSTABLE CONDITIONS ARE DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON AHEAD OF A COLD FRONT EXTENDING FROM SOUTH CENTRAL NEBRASKA TO CENTRAL OKLAHOMA. 18Z SOUNDING FOR SGF SHOWED CAPE VALUES AROUND 2800 J/KG WITH NO CAP. WIND PROFILE HAS DECENT SPEED SHEAR WITH LITTLE DIRECTIONAL SHEAR. LATEST RADAR SHOWS BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MORGAN COUNTY SOUTHWEST TO NORTHWEST GREENE COUNTY WITH INDIVIDUAL CELLS TRAVELLING QUICKLY TO THE NORTHEAST. COORDINATED WITH SPC...TORNADO WATCH WILL BE OUT THROUGH 11 PM FOR ALL AREAS EXPECT BOURBON COUNTY. AS FOR FLASH FLOOD WATCH OVER OUR WESTERN COUNTIES...WILL LIKELY LET IT EXPIRE AT 6 PM. STILL WOULD LIKE TO WATCH FOR ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT BEFORE MAKING FINAL CALL ON WHETHER OR NOT TO EXTEND. AS UPPER LOW LIFTS NORTHEAST INTO MINNESOTA TONIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...FINALLY CLEARING OUT THE QUASI-RESIDENT UNSTABLE AIRMASS OVER THE REGION. EXPECT MUCH MORE BENIGN WEATHER AS PACIFIC HIGH BUILDS INTO THE REGION. TEMPERATURES ARE ONLY EXPECTED TO BE ABOUT 3-5 DEGREES COOLER THAN THE PAST FEW DAYS...BUT DEWPOINT TEMPS WILL DROP TO AROUND 60 DEGREES. AFTERNOON EARLY TUESDAY...ONLY CHANCE FOR PRECIP THROUGH FRIDAY APPEARS TO BE THURSDAY...AS A STRONG SHORTWAVE OVERRIDES UPPER RIDGE BUILDING TO OUR WEST. FOR NOW WILL ONLY CARRY SLIGHT CHANCE POPS OVER OUR EXTREME SOUTHWEST COUNTIES. LATER IN THE EXTENDED...GFS HINTS AS AN UPPER LOW DEVELOPING SOUTHWESTWARD FROM THE NORTHEAST U.S. WHICH MAY BRING OUR CHANCES FOR AT LEAST AFTERNOON STORMS BACK TO THE REGION EARLY NEXT WEEK. TERRY && .AVIATION... AN UNUSUALLY STRONG UPPER LEVEL STORM SYSTEM COMBINED WITH A COLD FRONT OVER KANSAS WILL TRIGGER SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE...PASSING THROUGH THE JOPLIN AND SPRINGFIELD AIRPORTS BETWEEN ZERO AND 4Z TONIGHT. OTHERWISE...OTHER ELEMENTS SHOULD REMAIN EITHER MVFR OR VFR OVER THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES MOZ055-056-066>068-077-078-088-093-101. .KS...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES KSZ073-097-101. WFO SGF
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
In the hours before
Local storm report, Jun 13, 4:46 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 W BRINKTOWN 38.13N 92.12W
06/13/2005 0.25 INCH MARIES MO TRAINED SPOTTER
0443 PM HAIL RICHLAND 37.85N 92.42W
06/13/2005 1.00 INCH PULASKI MO TRAINED SPOTTERLocal storm report, Jun 13, 5:05 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 N (VIH)ROLLA/VICHY ARP38.14N 91.77W
06/13/2005 0.88 INCH MARIES MO TRAINED SPOTTER
40-50 MPH WINDS AS WELLLocal storm report, Jun 13, 6:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0623 PM WALL CLOUD 3 W FRIESTATT 37.02N 93.97W
06/13/2005 LAWRENCE MO AMATEUR RADIO
TWO SEPARATE SPOTTERS INDENTIFIED A WALL CLOUDLocal storm report, Jun 13, 6:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM FUNNEL CLOUD VERONA 36.97N 93.80W
06/13/2005 LAWRENCE MO LAW ENFORCEMENT
VERONA FD REPORTS FUNNEL CLOUDSpecial weather statement, Jun 13, 6:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT MON JUN 13 2005 MOZ070-140030- PULASKI- 653 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAYNESVILLE...OR 12 MILES NORTHWEST OF FORT LEONARD WOOD...AND MOVING NORTHEAST AT 30 MPH. PEOPLE IN NORTHERN PULASKI COUNTY...INCLUDING THE CITIES OF WAYNESVILLE...ST. ROBERT AND DIXON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RUNNELS
Local storm report, Jun 13, 7:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 2 E MT VERNON 37.10N 93.79W
06/13/2005 1.00 INCH LAWRENCE MO AMATEUR RADIOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Tornado Warning | SGF | Christian, Greene | 61 min |
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 51 min |
| Jun 13, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jun 13, 7:35 PM CDT | Tornado Warning | SGF | Phelps | 29 min |
| Jun 13, 7:41 PM CDT | Tornado Warning | SGF | Webster | 63 min |
| Jun 13, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 51 min |
| Jun 13, 8:02 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| Jun 13, 8:31 PM CDT | Tornado Warning | SGF | Wright | 66 min |
| Jun 13, 8:44 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 71 min |
| Jun 13, 9:16 PM CDT | Tornado Warning | SGF | Texas | 74 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 78 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| Jun 13, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 64 min |
| Jun 13, 10:09 PM CDT | Tornado Warning | SGF | Dent | 66 min |
| Jun 13, 10:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 64 min |
| Jun 13, 10:26 PM CDT | Tornado Warning | SGF | Texas | 24 min |
| Jun 13, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 56 min |
| Jun 13, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.